Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2006, 4:50 AM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 4:50 AM CDT (09:50 UTC)
- Expired
- Aug 26, 2006, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 260957 FFWSGF MOC125-261545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 1045 AM CDT * AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAINFALL MOVING ACROSS MARIES COUNTY. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR ACROSS THE COUNTY THROUGH 6 AM WHICH WILL LEAD TO FLASH FLOODING. FRIDAYS RAINFALL AMOUNTS OF THREE TO FOUR INCHES HAS CAUSED SOIL CONDITIONS TO REMAIN SATURATED. ANY ADDITIONAL RAINFALL THIS MORNING TO QUICKLY RUNOFF AND CAUSE FLASH FLOODING...ESPECIALLY THE TYPICAL LOW WATER CROSSINGS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA AND BELLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3802 9216 3806 9158 3829 9169 3827 9218 $$ JLT
1 follow-up statement
000 WGUS73 KSGF 261543 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1041 AM CDT SAT AUG 26 2006 MOC125-261551- MARIES MO- 1041 AM CDT SAT AUG 26 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR MARIES COUNTY... IN EXCESS OF TWO INCHES OF RAIN FELL OVER THE REGION DURING THE OVERNIGHT HOURS BRINGING THE TWENTY FOUR HOUR RAINFALL TOTAL OVER FIVE INCHES. RAINFALL HAS ENDED FOR NOW...HOWEVER ADDITIONAL RAINFALL WILL BE POSSIBLE LATER TODAY AND DURING THE OVERNIGHT HOURS. LAT...LON 3802 9216 3806 9158 3829 9169 3827 9218 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:15 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 26, 1:15 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT SAT AUG 26 2006 .DISCUSSION... A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1 AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44. AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES. THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT. CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS VALUES. DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES EXPECTED. JLT && .AVIATION... FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL MEET THE SAME FATE AS THIS FIRST ONE DID. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 940 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Aug 26, 3:11 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM TSTM WND DMG STOCKTON 37.70N 93.80W
08/26/2006 CEDAR MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS HAVE DOWNED SEVERAL LARGE
TREE LIMBS IN THE COMMUNITY OF STOCKTON. BLACKOUT
CONDITIONS HAVE ALSO OCCURRED IN STOCKTON DUE TO POWER
OUTAGES.
&&
DCRAMERLocal storm report, Aug 26, 4:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
08/26/2006 POLK MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
WITHIN THE CITY OF BOLIVAR.
&&
DCRAMERLocal storm report, Aug 26, 4:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
08/26/2006 POLK MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
WITHIN THE CITY OF BOLIVAR.
&&
DCRAMERLocal storm report, Aug 26, 4:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND GST SLEEPER 37.76N 92.59W
08/26/2006 E70 MPH LACLEDE MO PUBLIC
60 TO 70 MPH THUNDERSTORM WIND GUSTS NEAR THE SLEEPER
AREA.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Aug 26, 2:59 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 76 min |
| Aug 26, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 70 min |
| Aug 26, 3:50 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 70 min |
| Aug 26, 8:29 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.